Alert archive / Missouri / Areal Flood Warnings in 2012
Areal Flood Warning 8, NWS St. Louis, MO
NWS St. Louis, MO issued this areal flood warning at Apr 30, 2012, 10:48 AM CDT for Boone County, Missouri. It was in force for 6 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Apr 30, 2012, 10:48 AM CDT (15:48 UTC)
- Expired
- Apr 30, 2012, 5:00 PM CDT
- In force
- 6 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- None
County Boone County, MO
The radar
The St Louis radar (KLSX), 143 km from the middle of the area, began a volume at 15:49 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Topeka, KS (KTOP), launched 12:00Z, 3.8 hours before the alert went out and 288 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 479 m above ground
- 0-6 km bulk shear
- 50 kt
- 0-1 km storm-relative helicity
- 37 m²/s²
- 0-3 km storm-relative helicity
- 37 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
875
WGUS43 KLSX 301548
FLWLSX
BULLETIN - IMMEDIATE BROADCAST REQUESTED
FLOOD WARNING
NATIONAL WEATHER SERVICE ST LOUIS MO
1048 AM CDT MON APR 30 2012
MOC019-302200-
/O.NEW.KLSX.FA.W.0008.120430T1548Z-120430T2200Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BOONE MO-
1048 AM CDT MON APR 30 2012
THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A
* FLOOD WARNING FOR...
BOONE COUNTY IN CENTRAL MISSOURI...
* UNTIL 500 PM CDT MONDAY
* AT 1046 AM CDT...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED THAT
SEVERAL ROADS REMAIN FLOODED ACROSS THE COUNTY INCLUDING ROUTE
Y NEAR THE BOONE...CALLAWAY COUNTY LINE AND RANGELINE ROAD NEAR
HIGHWAY AB. LITTLE ADDITIONAL RAINFALL IS EXPECTED TODAY.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...ASHLAND...
CENTRALIA...COLUMBIA...HALLSVILLE...MIDWAY...MURRY...ROCHEPORT AND
STURGEON.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
A FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING. IF YOU
ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY. RESIDENTS
LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE PRECAUTIONS TO
PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS SWIFTLY FLOWING
WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY AUTOMOBILE.
&&
LAT...LON 3925 9243 3924 9211 3907 9211 3907 9213
3890 9217 3881 9214 3871 9222 3864 9222
3864 9225 3868 9236 3872 9234 3876 9241
3881 9238 3883 9244 3888 9248 3890 9248
3899 9257
$$
BYRDWhat forecasters said that day
The local office's own words before this areal flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this areal flood warning went out at Apr 30, 7:03 AM CDT, 3 hours 45 minutes earlier.
Area forecast discussion, Apr 30, 7:03 AM CDT, 3 hours 45 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 703 AM CDT MON APR 30 2012 .UPDATE... ISSUED AT 702 AM CDT MON APR 30 2012 WITH THE HEAVY RAIN COMING TO AN END EARLIER THAN PREV ANTICIPATED...WILL BE CANCELING THE FFA AND ADJUSTING THE MORNING POPS OVER THE NEXT FEW MINUTES. UPDATED PRODUCTS SHUD BE OUT SOON. TILLY && .SHORT TERM... ISSUED AT 308 AM CDT MON APR 30 2012 (TODAY) INCREASED POPS THRU THE MORNING HOURS BASED ON LATEST RADAR TRENDS AND MDL GUIDANCE. MDLS ARE IN RELATIVELY GOOD AGREEMENT. THE GENERAL IDEA IS THAT THE ONGOING CONVECTION WILL CONTINUE TO MOVE EWD THIS MORNING. AS IT DOES...THE FOCUS FOR THE HEAVIEST RA SHUD SHIFT TO THE SWRN PORTIONS OF THE CWA. THE FFA WAS EXTENDED EARLIER THIS MORNING TO INCLUDE ERN PORTIONS OF THE CWA AS CREEKS/RIVERS IN THIS AREA ARE ALREADY SWOLLEN WITH VERY SATURATED SOILS. AS LITTLE AS AN INCH OF ADDITIONAL RAINFALL MAY CAUSE PROBLEMS. THIS WATCH MAY ALSO NEED TO BE EXTENDED IN TIME AS ANOTHER ROUND OF STRONGER TSRA WILL BE POSSIBLE THIS AFTERNOON ACROSS THE SERN THIRD OF THE CWA. KEPT CHANCE POPS FOR THE AFTERNOON ACROSS THE SERN PORTIONS OF THE CWA. WITH A VERY STRONG BAROCLINIC ZONE ACROSS THIS AREA AND GIVEN SHEAR...TSRA THAT FORM MAY BECOME STRONG ENUF FOR LARGE HAIL AS WELL AS DAMAGING WINDS. WITH THE UNIDIRECTIONAL PROGD HODOGRAPHS IN THE GENERAL AREA...CAN NOT RULE OUT BOWING SEGMENTS...THO NOT SURE THESE WILL DEVELOP THIS FAR E. AS FOR TEMPS TODAY...CONTINUED A COOLER TREND N OF THE SFC BOUNDARY AND TWD THE WARMER GUIDANCE TO THE S. MAY NOT BE WARM ENUF FURTHER S...BUT IF CONVECTION DEVELOPS SOONER THAN ANTICIPATED...GOING FCST SHUD NOT BE TOO FAR OFF. MAY ALSO BE TOO WARM TO THE N AS THIS AREA HAS BEEN DIFFICULT TO BREAK OUT OF THE 50S THE PAST COUPLE OF DAYS. HOWEVER...WITH ANY BREAKS IN THE CLOUD COVER...TEMPS SHUD JUMP QUICKLY. TILLY && .LONG TERM... ISSUED AT 308 AM CDT MON APR 30 2012 (TONIGHT-TUESDAY) PRECIP THREAT SHOULD BE AT A MINIMUM EARLY THIS EVENING...BUT LOOK FOR SHOWER/THUNDERSTORM CHANCES TO BEGIN TO RAMP UP ONCE AGAIN OVERNIGHT AS RETURN FLOW DEVELOPS IN ADVANCE OF THE NEXT SHORTWAVE. WITH THIS MORNINGS CONVECTION SATURATING THE GROUND OVER MUCH OF THE CWA ITS CERTAINLY POSSIBLE THAT WE WILL NEED TO REISSUE A FLASH FLOOD WATCH LATER ON TODAY FOR TONIGHTS RAINFALL. HOWEVER...NOT GOING OUT WITH A HEADLINE ATTM FOR SEVERAL REASONS. WHILE MOST SHORT RANGE MODELS ARE SUGGESTING THE SCENARIO DESCRIBED ABOVE THEY ARE NOT AT ALL CLEAR ON WHERE THE QPF BULLSEYE WILL SET UP...AND ITS POSSIBLE THAT MESO-SCALE/OUTFLOW BOUNDARIES FROM TODAYS ACTIVITY MAY BECOME THE EFFECTIVE BOUNDARY INSTEAD OF THE SYNOPTIC FRONT. SECONDLY...SHORTWAVE ENERGY AND WAA COMPONENT OF LIFT LOOKS TO BE CONSIDERABLY WEAKER THAN THAT OF EARLY THIS MORNING...SUGGESTING THAT QPF WILL NOT BE AS HEAVY. THIS MAY BE A MOOT POINT GIVEN HOW SATURATED THE GROUND WILL BE...BUT BOTH THE 4KM NSSL AND NCEP RUNS ARE QUITE MEAGER WITH THEIR EXPLICIT QPF OUTPUT. IN ANY RESPECT...SITUATION WILL NEED TO BE MONITORED AND HOPEFULLY LATER GUIDANCE WILL BE ABLE TO PROVIDE THE ANSWER THESE QUESTIONS TO DETERMINE NEED FOR ANOTHER FFA. THE SHOWERS AND STORMS THAT DEVELOP OVERNIGHT SHOULD SWEEP EAST ON TUESAY...GRADUALLY DIMINISHING FROM WEST TO EAST DURING THE DAY AS VORT MAX EXITS TO THE EAST FOLLOWED BY SHORTWAVE RIDGING. WITH AREA A BIT "DEEPER" INTO WARM SECTOR...AND WITH PRECIP FORECAST TO DIMINISH IN THE AFTERNOON...WILL CONTINUE WITH GOING TEMP TRENDS AND ALLOW HIGHS TO REBOUND INTO THE UPPER 70S/LOWER 80S. (WEDNESDAY-SUNDAY) MEDIUM RANGE SOLUTIONS ARE MAINTAINING EARLIER TRENDS IN FORECASTING THE MAIN BELT OF THE WESTERLIES TO SHIFT NORTH AND BECOME RE-ESTABLISHED FROM CENTRAL ROCKIES INTO THE UPPER GREAT LAKES BY MIDWEEK. WHILE THIS PATTERN SHIFT WILL ALLOW SEVERAL RELATIVELY WEAK SHORTWAVES TO PROPAGATE INTO THE MID MISSISSIPPI VALLEY FROM THE SW U.S...STORM COVERAGE SHOULD BE MUCH MORE HIT AND MISS THAN THAT OF THIS PAST WEEKEND AND TODAY. THE NWD SHIFT OF THE WESTERLIES WILL ALLOW UNSEASONABLY WARM AIR TO BLANKET THE REGION FOR MOST OF THE EXTENDED PERIOD. TEMPERATURES WILL BE EXHIBIT A TOUCH OF EARLY SUMMER...WITH HIGHS IN THE MU80S AND LOWS IN THE 60S. TRUETT && .AVIATION... ISSUED AT 619 AM CDT MON APR 30 2012 EXPECT RA TO CONTINUE TO DIMINISH THRU THE MORNING HOURS. IFR VSBYS/CIGS ARE EXPECTED TO IMPACT COU AND UIN FOR A FEW HOURS THIS MORNING...THO HAVE LOW CONFIDENCE IN TIMING. THE LOWER CIGS ARE EXPECTED TO MOVE BACK INTO UIN SHORTLY AFTER TAFS BECOME VALID AND PRECIP ENDS AT TERMINAL. OTHERWISE...CIGS SHUD IMPROVE THRU THE DAY AND REMAIN VFR THRU MUCH OF THE LATE MORNING AND AFTERNOON HOURS. TSRA WILL BE POSSIBLE AGAIN THIS AFTERNOON...BUT IS ANTICIPATED TO BE SE OF SUS AND CPS. ANOTHER ROUND OF TSRA IS EXPECTED LATE TONIGHT AT COU WHILE FG IS EXPECTED AT UIN LATE TONIGHT AS WINDS BECOME LIGHT WITH CLEAR SKIES. SPECIFICS FOR KSTL...CAN NOT RULE OUT A BRIEF SHRA...OR EVEN TSRA...DURING THE NEXT COUPLE OF HOURS THIS MORNING. OTHERWISE...BELIEVE ANY TSRA THAT DEVELOP THIS AFTERNOON WILL REMAIN SE OF TERMINAL. ANOTHER SYSTEM WILL APPROACH THE REGION LATE TONIGHT INTO TUES MORNING THAT WILL BRING YET ANOTHER ROUND OF TSRA. TILLY && .LSX WATCHES/WARNINGS/ADVISORIES... MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Apr 30, 7:25 AM CDT, 3 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 725 AM CDT MON APR 30 2012 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-011200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 725 AM CDT MON APR 30 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT THE CHANCE FOR THUNDERSTORMS IS EXPECTED TO CONTINUE THROUGH THE AFTERNOON HOURS. A FEW OF THE THUNDERSTORMS OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS MAY BECOME SEVERE...PRIMARILY THIS AFTERNOON. LARGE HAIL AND DAMAGING WINDS WILL BE THE MAIN SEVERE WEATHER THREAT. THUNDERSTORMS WILL ALSO BE POSSIBLE TONIGHT...BUT AT THIS TIME IT APPEARS THAT THESE OVERNIGHT STORMS WILL NOT BE SEVERE. .DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY THUNDERSTORMS WILL BE LIKELY ONCE AGAIN ON TUESDAY. A FEW OF THESE STORMS MAY BE STRONG TO SEVERE...MAINLY IN AREAS SOUTH AND EAST OF ST LOUIS. A CHANCE FOR THUNDERSTORMS WILL CONTINUE TUESDAY NIGHT THROUGH THURSDAY OVER PARTS OF NORTHEAST MISSOURI AND WEST CENTRAL ILLINOIS. SCATTERED THUNDERSTORMS WILL ALSO BE POSSIBLE OVER MOST OF THE AREA ON FRIDAY...AND FOR THE START OF THE NEW WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NECESSARY OVER SOUTHEAST MISSOURI AND SOUTHERN ILLINOIS THIS AFTERNOON. IN ADDITION...SPOTTERS ARE REQUESTED TO REPORT ANY RAINFALLS IN EXCESS OF ONE INCH...OR ANY FLOODING. TILLY
In the hours before
Local storm report, Apr 30, 4:58 AM CDT, 5 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
458 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0458 AM FLASH FLOOD COLUMBIA 38.95N 92.33W
04/30/2012 BOONE MO DEPT OF HIGHWAYS
HILLCREEK ROAD SOUTH NEAR BUFFALO RIDGE ROAD CLOSED DUE
TO FLOODING.
&&
CVKINGLocal storm report, Apr 30, 6:13 AM CDT, 4 hours 35 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
613 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0558 AM FLASH FLOOD 4 ESE ASHLAND 38.75N 92.19W
04/30/2012 BOONE MO EMERGENCY MNGR
ROUTE Y CLOSED NEAR THE BOONE...CALLAWAY COUNTY LINE.
&&
TRUETTLocal storm report, Apr 30, 7:18 AM CDT, 3 hours 30 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
718 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0717 AM HEAVY RAIN LITCHFIELD 39.18N 89.66W
04/30/2012 M1.88 INCH MONTGOMERY IL TRAINED SPOTTER
OVERNIGHT RAINFALL
&&
TRUETTLocal storm report, Apr 30, 8:27 AM CDT, 2 hours 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
827 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 AM HEAVY RAIN JEFFERSON CITY 38.57N 92.19W
04/30/2012 M2.71 INCH COLE MO TRAINED SPOTTER
NEAR INTERSECTION OF US HWY 50 AND EASTLAND DRIVE
&&
MILLERLocal storm report, Apr 30, 8:33 AM CDT, 2 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
833 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0815 AM FLOOD 3 WSW MOKANE 38.66N 91.92W
04/30/2012 CALLAWAY MO LAW ENFORCEMENT
WATER OVER HIGHWAY PP NEAR MIDDLE RIVER BRIDGE...ABOUT
A MILE NORTH OF HIGHWAY 94.
&&
BYRDLocal storm report, Apr 30, 10:39 AM CDT, 9 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ST LOUIS MO
1039 AM CDT MON APR 30 2012
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1037 AM HEAVY RAIN COLUMBIA 38.95N 92.33W
04/30/2012 M3.70 INCH BOONE MO TRAINED SPOTTER
48 HOUR TOTAL SINCE 1230 AM EARLY SUNDAY MORNING. 1.58
INCHES FROM 1230 AM EARLY SUNDAY MORNING TO 200 PM
SUNDAY AFTERNOON... THEN ANOTHER 2.12 INCHES FROM 1100
PM LATE SUNDAY EVENING UNTIL 800 AM MONDAY MORNING
&&
TESThe office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 29, 8:11 PM CDT | River Flood Warning | LSX | Cole | 45 hr |
| Apr 29, 10:10 PM CDT | River Flood Warning | LSX | Lincoln | 11 hr |
| Apr 29, 10:13 PM CDT | Severe Thunderstorm Warning | LSX | Knox, Lewis | 47 min |
| Apr 29, 10:43 PM CDT | Flash Flood Warning | LSX | Audrain, Boone | 8 hr |
| Apr 29, 10:45 PM CDT | Severe Thunderstorm Warning | LSX | Audrain, Monroe, Ralls | 45 min |
| Apr 30, 12:02 AM CDT | Flash Flood Warning | LSX | Boone | 7 hr |
| Apr 30, 2:40 AM CDT | Flash Flood Warning | LSX | Callaway | 6 hr |
| Apr 30, 6:29 AM CDT | Flash Flood Warning | LSX | Audrain, Boone | 5 hr |
| Apr 30, 8:31 AM CDT | Areal Flood Warning | LSX | Callaway | 6 hr |
| Apr 30, 4:51 PM CDT | Areal Flood Warning | LSX | Boone | 6 hr |
| Apr 30, 5:27 PM CDT | River Flood Warning | LSX | Lincoln | 17 hr |
Nearby
Areal Flood Warnings in Missouri, 2012Every areal flood warning in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.